https://www.carenity.co.uk/static/themes-v3/default/images/en/header/ankylosing-spondylitis.jpg

Patients Ankylosing spondylitis

6 answers

53 views

Topic of the discussion


Posted on

Seems like it's a week of drama for us all....I tried to move a typical Balinese couch ( known as a day bed here) and it was impossibly heavy for me. I felt a loud click and wondered what I had done to myself. I usually ignore mild pain as it is always with me every day but this was much worse. I had no driver to take me to hospital as he had a tragedy of his own to deal with so i had to wait 12 days before I could get help. Drivers are hard to find here. My daughter found one and off we went to the doctor who usually treats me for AS...He did an X Ray and found that I had seriously dislocated my left shoulder and had two other less serious fractures around the socket. I then went on to the phsio therapist who tried to put the ball back in it's rightful place without much luck. Now I am trussed up like a chicken for the oven and in extreme pain. Arm is in a sling and cant move it. I'm typing this with one finger,,,What more can I do. I have a TENS machine and hot packs but no Tramadol injections as the town seems to have run out....What to do, feeling very down.  Hugs anyway...Gloria

Beginning of the discussion - 23/09/2019

Fractures and worse

Posted on

@richard0804@Aaliyah@Marmitesmum@Scouserdog@Bigpad@Ryanaddis83@Winnie1000@nickyg@mads8384@hung.7@JasonWhyte@Windows1987@Jennymh@ahighplace@Walgreens@Mandy43‍ hello to all of you, don't hesitate to share your thoughts in this discussion or other from the forum. We're all here to share our experiences and give advice to others emoticon rose

 

Fractures and worse

Posted on
Good advisor

Hi Gloria  

Sorry to hear of you're 'mishap'. I had two 'frozen shoulders' and have had my right shoulder 'repaired' using 'keyhole' surgery. now waiting for the left to be sorted. I agree the pain is almost unbearable, Gloria I don't think that a TENS machine will be of much use because your trauma is inside your shoulder around the socket. The TENS machine is a Transcutaneous Electrical Nerve Stimulator so by definition only stimulates the muscles around the joint and not the joint it's self where it seems that you have all of the pain. Is that right?  I have been lucky? I take GABAPENTIN 900 mg. 3 times a day and 1000 mg of TRAMADOL twice a day. My pharmacist has no trouble getting a supply every month? Maybe you could ask you GP to prescribe the meds you need and ask your pharmacist to get  them through another supplier. I had the same problem with my Insulin Pen Needles, they had to get them from another source.

I really hope and pray that you feel less pain in the very near future? 

L&BW's Richard 

Fractures and worse

Posted on

Thank you for your kind thoughts. My shoulder is much better than before but if I reach behind me, it tells me not to do that....,I live in a somewhat remote area of Indonesia where it is sometimes difficult to get appropriate meds or doctors. Added to that, I cannot get health insurance so getting treatment is very expensive for me, so I have to soldier on regardless. Thankfully, I can now get Tramadol, albeit low dose, 100 mg when needed, also injections when pain becomes unbearable...but it is still hard to find at any pharmacist even with a prescription from the doctor. It seems that Tramadol gets banned from time to time, I'm told this is to stop drug abuse. I get that...but surely the powers that be could trust the judgement of doctors on this...What do you think.....Hus..G

Fractures and worse

Posted on

@GloriaG Hey Gloria I hope you're doing better since this last message.  I just had a question, do you find your Tramadol gives you terrible side effects? I'm feeling dizzy, nauseous, having a terrible time of it. I'm bouncing around the forum trying to get other opinions. Thanks and I hope your well.

Lawrence

Fractures and worse

Posted on

@lawrenceJr   Hiya, I don't have any problem with Tramadol, no side effects at all. The injections  do make me feel a little sleepy but that's all. I only take two @ 50 m.g. at night, not usually in the day unless it's too much to "think it away".. My nurses do come and give the injections if I ask but they are so busy with up to 40 patients per morning that I don't like to disturb them. I'm just feeling "down" at the moment due to trying to cope with a youngster who think she is the "bees knees" and is at Uni most of the time. I feel that she should be also learning "life skills" too, not just about Shakespeare which is what her class is studying now, what on earth is that going to teach her later in life...to be or not to be...lol.. Helping around the house is off the schedule lol I am alone most of the time although my new motorised scooter, bought by friends..is wonderful and I have used it a few times, I love it, but lately I haven't even felt like going for a drive. I bought her some stickers which say Ferrari...she has Harley stickers front and back...I just hope I can pull myself back up again and stop the pain and the sorrow....Love you all...Gloria

Fractures and worse

Posted on

@lawrenceJr   Hiya, no side effects for me with Tramadol.. I have been on it for a long time but the only thing I have noticed is the itching...just a niggling itch not an allergic type just an itch, so I have got my back scratcher handy at all times lol..